Wildfire, Roberts
- When
- July 3, 3:30 PM CST to July 4, 9:30 PM CST
- Where
- Roberts forecast zone
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 35.839, -100.813 (the zone’s center; the record gives no point)
A wildfire twenty-six miles northwest of Miami in northwestern Roberts county burned three hundred acres. The wildfire was caused by lightning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A wildfire twenty-six miles northwest of Miami in northwestern Roberts county burned three hundred acres. The wildfire was caused by lightning. No damage and no injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 3, 1:50 PM CST, 1 hour 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 250 PM CDT MON JUL 3 2006 .DISCUSSION... PANHANDLES REMAIN IN BETWEEN UPPER LOW NEAR SAN ANGLO TEXAS AND UPPER HIGH NEAR THE 4 CORNERS. COLD FRONT SLICES THE NORTHWEST CWA THIS AFTERNOON AND IT LIES FROM BETWEEN GCK AND DDC TO NEAR EHA TO JUST SOUTH OF CAO. WOULD EXPECT THUNDERSTORMS TO DEVELOP ALONG THE COLD FRONT AND IN THE SOUTHEAST ZONES AROUND THE NORTHWEST EDGE OF UPPER LOW. THUNDERSTORMS HAVE ALREADY DEVELOPED IN WESTERN OLDHAM AND WESTERN DEAF SMITH COUNTIES IN THE SHEAR AXIS BETWEEN THE LOW AND THE HIGH. HAVE ADJUSTED POPS ACCORDINGLY. COLD FRONT WILL MOVE EVER SO SLOWLY SOUTHEAST THROUGH THE NEXT 24 HOURS AND IT WILL PROBABLY DISSIPATE ACROSS OUR SOUTHEAST ZONES BY WEDNESDAY MORNING. WE THINK THAT THIS FRONT WILL BE A FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH TUESDAY NIGHT. LOOKS LIKE THE BEST CHANCE OF STORMS WILL BE FROM MID AFTERNOON TUESDAY THROUGH TUESDAY NIGHT. HAVE GONE AHEAD AND HEDGED TOWARD THE NAM/S TIMING OF THE FRONT. BY THE TIME WE GET INTO WEDNESDAY A GENERAL SOUTHEAST FLOW ON THE SURFACE SHOULD HELP TO KEEP CLOUDS IN MOST OF THE DAY...SO HAVE GONE TOWARD THE LOWER GUIDANCE NUMBERS. BEYOND WEDNESDAY...MODELS START TO DIVERGE ON THE DETAILS AND WHAT HAPPENS WITH THE UPPER LOW DOWN-STATE AND HOW THE UPPER RIDGE EVOLVES. HAVE GONE WITH A DRY FORECAST BEYOND WEDNESDAY NIGHT FOR NOW AS IT WILL DEPEND ON ANY LITTLE PERTURBATIONS THAT MAKE IT THROUGH THE RIDGE ON WHETHER WE GET STORMS OR NOT. GENERALLY STAYED CLOSE TO THE GFS MODEL FOR THIS FORECAST AS IT APPEARS THAT THE NAM MODEL HOLDS ON TO HIGHER POPS TOO LONG. && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 66 88 62 78 / 10 60 60 50 BEAVER OK 68 90 61 83 / 30 60 60 20 BOISE CITY OK 63 86 60 72 / 40 50 50 30 BORGER TX 70 90 65 80 / 20 60 60 40 BOYS RANCH TX 69 91 64 79 / 20 60 60 50 CANYON TX 66 88 62 82 / 10 50 50 50 CLARENDON TX 65 91 65 78 / 10 60 60 50 DALHART TX 65 87 62 77 / 40 50 50 40 GUYMON OK 67 89 62 83 / 30 60 60 30 HEREFORD TX 65 88 62 82 / 20 50 50 50 LIPSCOMB TX 66 92 63 84 / 20 70 70 30 PAMPA TX 66 90 65 78 / 20 60 60 40 SHAMROCK TX 66 93 68 83 / 20 60 60 40 WELLINGTON TX 68 94 69 85 / 20 60 60 40 && .AMA WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 17/15
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON JUL 3 2006 OKZ001>003-TXZ001>020-041100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON JUL 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS THE WESTERN OKLAHOMA AND NORTHWEST TEXAS PANHANDLES. THE CHANCES FOR THUNDERSTORMS WILL EXPAND TONIGHT TO ALL OF OKLAHOMA PANHANDLE AND ALL OF THE TEXAS PANHANDLE EXCEPT FOR THE EXTREME SOUTHEAST. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE PANHANDLES FROM TUESDAY AFTERNOON THROUGH WEDNESDAY. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JORDAN
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5523111.